Psycho-Babble Medication Thread 604714

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

med to augment luvox? any suggestions?

Posted by krybrahaha78 on January 31, 2006, at 0:23:55

i take 250 mgs luvox daily and it is just not working like it use to. I increased it to 300 but it made my ocd worse, so i went back down. It is somewhat tolerable now, but just not the same. Anyone have any ideas would i could use to augment it? Maybe small dose risperdal (.5 mgs) or lithium? Suggestions needed...

would a regular M.D prescribe stuff like this or would i need a p-doc?

 

Re: med to augment luvox? any suggestions? krybrahaha78

Posted by yxibow on January 31, 2006, at 1:25:15

In reply to med to augment luvox? any suggestions?, posted by krybrahaha78 on January 31, 2006, at 0:23:55

> i take 250 mgs luvox daily and it is just not working like it use to. I increased it to 300 but it made my ocd worse, so i went back down. It is somewhat tolerable now, but just not the same. Anyone have any ideas would i could use to augment it? Maybe small dose risperdal (.5 mgs) or lithium? Suggestions needed...
>
> would a regular M.D prescribe stuff like this or would i need a p-doc?

I would always suggest a psychopharmacologist to be dealing with psychiatric medications, personally. They are well advised of P450 interactions.

Its curious you had a paradoxical reaction to Luvox, as it is a very good medication for OCD. I have taken it before up to 400mg.

You can augment it with a small dose of neuroleptic for severe OCD, I dont know from what kind you suffer, but I wouldn't start at the upper end of things... I would go more for low dose Seroquel or something. Risperdal carries more risk for TD. But that's just my personal opinion. Also very low dose Risperdal actually can increase psychosis and D2 activity from what I recall.

tidings

-- J

 

Re: med to augment luvox? any suggestions?

Posted by krybrahaha78 on January 31, 2006, at 1:55:44

In reply to Re: med to augment luvox? any suggestions? krybrahaha78, posted by yxibow on January 31, 2006, at 1:25:15

Ive taken this 250 mgs for about 2 years now and seems to be pooping out--just not working as well as it did


> > i take 250 mgs luvox daily and it is just not working like it use to. I increased it to 300 but it made my ocd worse, so i went back down. It is somewhat tolerable now, but just not the same. Anyone have any ideas would i could use to augment it? Maybe small dose risperdal (.5 mgs) or lithium? Suggestions needed...
> >
> > would a regular M.D prescribe stuff like this or would i need a p-doc?
>
> I would always suggest a psychopharmacologist to be dealing with psychiatric medications, personally. They are well advised of P450 interactions.
>
> Its curious you had a paradoxical reaction to Luvox, as it is a very good medication for OCD. I have taken it before up to 400mg.
>
> You can augment it with a small dose of neuroleptic for severe OCD, I dont know from what kind you suffer, but I wouldn't start at the upper end of things... I would go more for low dose Seroquel or something. Risperdal carries more risk for TD. But that's just my personal opinion. Also very low dose Risperdal actually can increase psychosis and D2 activity from what I recall.
>
> tidings
>
> -- J
>

 

Re: med to augment luvox? any suggestions? krybrahaha78

Posted by yxibow on January 31, 2006, at 2:04:11

In reply to Re: med to augment luvox? any suggestions?, posted by krybrahaha78 on January 31, 2006, at 1:55:44

> Ive taken this 250 mgs for about 2 years now and seems to be pooping out--just not working as well as it did

Some SSRIs just do that.. you might switch to Lexapro or Celexa.

But there's always the old gold standard Anafranil, a tricyclic with SSRI properties which is very good for severe OCD. It is not without the usual TCA side effects, sweating, etc.. but some respond well to it. Just a thought

-- J

 

Need suggestions on med for ocd...

Posted by krybrahaha78 on January 31, 2006, at 2:40:00

In reply to Re: med to augment luvox? any suggestions? krybrahaha78, posted by yxibow on January 31, 2006, at 2:04:11

I have been on tons of meds for my condition. I have OCD, Generalized Anxiety, Social Anxiety, and mild case of tourettes. Klonopin handles my anxiety well, but i only take it as needed. Luvox doesnt seem to be cuttin it for me anymore and my wife thinks im a prick when im on it. I was off it for a while cause i thought i could deal with things without medication but i couldnt stop worrying about stuff. Now im looking for something to maybe completely replace the luvox--but i have already been on every med for OCD it seems. Any Suggestions?

Medications I have tried are:

Paxil/CR, Zoloft, Celexa, Effexor, Buspar, Prozac, Lexapro, Remeron, Klonopin, Ativan, Tranxene, Luvox, Neurontin, risperdal.

I ended up with Luvox and tranxene combo for a while until the tranxene lost its effectiveness--and then added small dose of risperdal which seemed to help ocd along with the luvox but made me a zombie--so he took me off it. Now i take luvox and klonopin as needed. Luvox doesnt work that well anymore and seems to make me irritated for some reason, didnt use to. anyone have any suggestions what i could either add to it or a different med i could try?


> > Ive taken this 250 mgs for about 2 years now and seems to be pooping out--just not working as well as it did
>
> Some SSRIs just do that.. you might switch to Lexapro or Celexa.
>
> But there's always the old gold standard Anafranil, a tricyclic with SSRI properties which is very good for severe OCD. It is not without the usual TCA side effects, sweating, etc.. but some respond well to it. Just a thought
>
> -- J

 

Re: reduce irritability caused from luvox

Posted by krybrahaha78 on January 31, 2006, at 3:32:16

In reply to Need suggestions on med for ocd..., posted by krybrahaha78 on January 31, 2006, at 2:40:00

I have been experienceing irritability on luvox lately and this is a new thing---any suggestions on something i can add to it to counteract irritability? I already take klonopin but only as needed.
>
>

 

Re: reduce irritability caused from luvox krybrahaha78

Posted by Phillipa on January 31, 2006, at 18:56:42

In reply to Re: reduce irritability caused from luvox, posted by krybrahaha78 on January 31, 2006, at 3:32:16

Strange, I'm on luvox and it's the only SSRI that is sedating. Fondly, Phillipa

 

Re: reduce irritability caused from luvox

Posted by krybrahaha78 on January 31, 2006, at 19:34:00

In reply to Re: reduce irritability caused from luvox krybrahaha78, posted by Phillipa on January 31, 2006, at 18:56:42

this is a new thing, im not sure what is goin on. maybe i should start taking my klonopin on a daily basis instead as needed

> Strange, I'm on luvox and it's the only SSRI that is sedating. Fondly, Phillipa


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.